doi: 10.3934/krm.2021038
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Global existence of small displacement solutions for Hookean incompressible viscoelasticity in 3D

1. 

Raytheon Technologies, Goleta, CA 93117, USA

2. 

Department of Mathematics, University of Michigan, Ann Arbor, MI 48109, USA

3. 

Department of Mathematics, University of California, Santa Barbara, CA 93016, USA

*Corresponding author: Thomas C. Sideris

In memory of Bob Glassey, penetrating mathematician, inspiring teacher, patient mentor, and friend. -T.C.S.

Received  June 2021 Early access November 2021

The initial value problem for incompressible Hookean viscoelastic motion in three space dimensions has global strong solutions with small displacements.

Citation: Boyan Jonov, Paul Kessenich, Thomas C. Sideris. Global existence of small displacement solutions for Hookean incompressible viscoelasticity in 3D. Kinetic & Related Models, doi: 10.3934/krm.2021038
References:
[1]

Y. CaiZ. LeiF. Lin and N. Masmoudi, Vanishing viscosity limit for incompressible viscoelasticity in two dimensions, Comm. Pure Appl. Math., 72 (2019), 2063-2120.  doi: 10.1002/cpa.21853.  Google Scholar

[2]

J.-Y. Chemin and N. Masmoudi, About lifespan of regular solutions of equations related to viscoelastic fluids, SIAM J. Math. Anal., 33 (2001), 84-112.  doi: 10.1137/S0036141099359317.  Google Scholar

[3]

P. Constantin, J. Wu, J. Zhao and Y. Zhu, High Reynolds number and high Weissenberg number Oldroyd-B model with dissipation, J. Evolution Equations, (2020). doi: 10.1007/s00028-020-00616-8.  Google Scholar

[4]

T. M. Elgindi and J. Liu, Global wellposedness to the generalized Oldroyd type models in $\Bbb{R}^3$, J. Differential Equations, 259 (2015), 1958-1966.  doi: 10.1016/j.jde.2015.03.026.  Google Scholar

[5]

T. M. Elgindi and F. Rousset, Global regularity for some Oldroyd-B type models, Comm. Pure Appl. Math., 68 (2015), 2005-2021.  doi: 10.1002/cpa.21563.  Google Scholar

[6]

B. Y. Jonov, Longtime Behavior of Small Solutions to Viscous Perturbations of Nonlinear Hyperbolic Systems in 3D, Thesis (Ph.D.)–University of California, Santa Barbara, 2014. URL http://gateway.proquest.com/openurl?url_ver=Z39.88-2004&rft_val_fmt=info:ofi/fmt:kev:mtx:dissertation&res_dat=xri:pqm&rft_dat=xri:pqdiss:3645652.  Google Scholar

[7]

B. Jonov and T. C. Sideris, Global and almost global existence of small solutions to a dissipative wave equation in 3D with nearly null nonlinear terms, Commun. Pure Appl. Anal., 14 (2015), 1407-1442.  doi: 10.3934/cpaa.2015.14.1407.  Google Scholar

[8]

P. Kessenich, Global Existence with Small Initial Data for Three-Dimensional Incompressible Isotropic Viscoelastic Materials, Thesis (Ph.D.)–University of California, Santa Barbara, 2008, URL http://gateway.proquest.com/openurl?url_ver=Z39.88-2004&rft_val_fmt=info:ofi/fmt:kev:mtx:dissertation&res_dat=xri:pqdiss&rft_dat=xri:pqdiss:3335016.  Google Scholar

[9]

P. Kessenich, Global existence with small initial data for three-dimensional incompressible isotropic viscoelastic materials, arXiv e-prints, arXiv: 0903.2824.  Google Scholar

[10]

A. A. Kiselev and O. A. Ladyženskaya, On the existence and uniqueness of the solution of the nonstationary problem for a viscous, incompressible fluid, Izv. Akad. Nauk SSSR. Ser. Mat., 21 (1957), 655-680.   Google Scholar

[11]

Z. Lei, C. Liu and Y. Zhou, Global existence for a 2D incompressible viscoelastic model with small strain, Commun. Math. Sci., 5 (2007), 595–616, URL http://projecteuclid.org/euclid.cms/1188405670. doi: 10.4310/CMS.2007.v5.n3.a5.  Google Scholar

[12]

Z. LeiC. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids, Arch. Ration. Mech. Anal., 188 (2008), 371-398.  doi: 10.1007/s00205-007-0089-x.  Google Scholar

[13]

F.-H. LinC. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471.  doi: 10.1002/cpa.20074.  Google Scholar

[14]

P. L. Lions and N. Masmoudi, Global solutions for some Oldroyd models of non-Newtonian flows, Chinese Ann. Math. Ser. B, 21 (2000), 131-146.  doi: 10.1142/S0252959900000170.  Google Scholar

[15]

T. C. Sideris, Nonresonance and global existence of prestressed nonlinear elastic waves, Ann. of Math., 151 (2000), 849-874.  doi: 10.2307/121050.  Google Scholar

[16]

T. C. Sideris and B. Thomases, Global existence for three-dimensional incompressible isotropic elastodynamics via the incompressible limit, Comm. Pure Appl. Math., 58 (2005), 750-788.  doi: 10.1002/cpa.20049.  Google Scholar

[17]

T. C. Sideris and B. Thomases, Global existence for three-dimensional incompressible isotropic elastodynamics, Comm. Pure Appl. Math., 60 (2007), 1707-1730.  doi: 10.1002/cpa.20196.  Google Scholar

show all references

References:
[1]

Y. CaiZ. LeiF. Lin and N. Masmoudi, Vanishing viscosity limit for incompressible viscoelasticity in two dimensions, Comm. Pure Appl. Math., 72 (2019), 2063-2120.  doi: 10.1002/cpa.21853.  Google Scholar

[2]

J.-Y. Chemin and N. Masmoudi, About lifespan of regular solutions of equations related to viscoelastic fluids, SIAM J. Math. Anal., 33 (2001), 84-112.  doi: 10.1137/S0036141099359317.  Google Scholar

[3]

P. Constantin, J. Wu, J. Zhao and Y. Zhu, High Reynolds number and high Weissenberg number Oldroyd-B model with dissipation, J. Evolution Equations, (2020). doi: 10.1007/s00028-020-00616-8.  Google Scholar

[4]

T. M. Elgindi and J. Liu, Global wellposedness to the generalized Oldroyd type models in $\Bbb{R}^3$, J. Differential Equations, 259 (2015), 1958-1966.  doi: 10.1016/j.jde.2015.03.026.  Google Scholar

[5]

T. M. Elgindi and F. Rousset, Global regularity for some Oldroyd-B type models, Comm. Pure Appl. Math., 68 (2015), 2005-2021.  doi: 10.1002/cpa.21563.  Google Scholar

[6]

B. Y. Jonov, Longtime Behavior of Small Solutions to Viscous Perturbations of Nonlinear Hyperbolic Systems in 3D, Thesis (Ph.D.)–University of California, Santa Barbara, 2014. URL http://gateway.proquest.com/openurl?url_ver=Z39.88-2004&rft_val_fmt=info:ofi/fmt:kev:mtx:dissertation&res_dat=xri:pqm&rft_dat=xri:pqdiss:3645652.  Google Scholar

[7]

B. Jonov and T. C. Sideris, Global and almost global existence of small solutions to a dissipative wave equation in 3D with nearly null nonlinear terms, Commun. Pure Appl. Anal., 14 (2015), 1407-1442.  doi: 10.3934/cpaa.2015.14.1407.  Google Scholar

[8]

P. Kessenich, Global Existence with Small Initial Data for Three-Dimensional Incompressible Isotropic Viscoelastic Materials, Thesis (Ph.D.)–University of California, Santa Barbara, 2008, URL http://gateway.proquest.com/openurl?url_ver=Z39.88-2004&rft_val_fmt=info:ofi/fmt:kev:mtx:dissertation&res_dat=xri:pqdiss&rft_dat=xri:pqdiss:3335016.  Google Scholar

[9]

P. Kessenich, Global existence with small initial data for three-dimensional incompressible isotropic viscoelastic materials, arXiv e-prints, arXiv: 0903.2824.  Google Scholar

[10]

A. A. Kiselev and O. A. Ladyženskaya, On the existence and uniqueness of the solution of the nonstationary problem for a viscous, incompressible fluid, Izv. Akad. Nauk SSSR. Ser. Mat., 21 (1957), 655-680.   Google Scholar

[11]

Z. Lei, C. Liu and Y. Zhou, Global existence for a 2D incompressible viscoelastic model with small strain, Commun. Math. Sci., 5 (2007), 595–616, URL http://projecteuclid.org/euclid.cms/1188405670. doi: 10.4310/CMS.2007.v5.n3.a5.  Google Scholar

[12]

Z. LeiC. Liu and Y. Zhou, Global solutions for incompressible viscoelastic fluids, Arch. Ration. Mech. Anal., 188 (2008), 371-398.  doi: 10.1007/s00205-007-0089-x.  Google Scholar

[13]

F.-H. LinC. Liu and P. Zhang, On hydrodynamics of viscoelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471.  doi: 10.1002/cpa.20074.  Google Scholar

[14]

P. L. Lions and N. Masmoudi, Global solutions for some Oldroyd models of non-Newtonian flows, Chinese Ann. Math. Ser. B, 21 (2000), 131-146.  doi: 10.1142/S0252959900000170.  Google Scholar

[15]

T. C. Sideris, Nonresonance and global existence of prestressed nonlinear elastic waves, Ann. of Math., 151 (2000), 849-874.  doi: 10.2307/121050.  Google Scholar

[16]

T. C. Sideris and B. Thomases, Global existence for three-dimensional incompressible isotropic elastodynamics via the incompressible limit, Comm. Pure Appl. Math., 58 (2005), 750-788.  doi: 10.1002/cpa.20049.  Google Scholar

[17]

T. C. Sideris and B. Thomases, Global existence for three-dimensional incompressible isotropic elastodynamics, Comm. Pure Appl. Math., 60 (2007), 1707-1730.  doi: 10.1002/cpa.20196.  Google Scholar

[1]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1553-1561. doi: 10.3934/cpaa.2014.13.1553

[2]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1337-1345. doi: 10.3934/cpaa.2014.13.1337

[3]

Maurizio Verri, Giovanna Guidoboni, Lorena Bociu, Riccardo Sacco. The role of structural viscoelasticity in deformable porous media with incompressible constituents: Applications in biomechanics. Mathematical Biosciences & Engineering, 2018, 15 (4) : 933-959. doi: 10.3934/mbe.2018042

[4]

Zhen Lei. Rotation-strain decomposition for the incompressible viscoelasticity in two dimensions. Discrete & Continuous Dynamical Systems, 2014, 34 (7) : 2861-2871. doi: 10.3934/dcds.2014.34.2861

[5]

Marta Lewicka, Piotr B. Mucha. A local existence result for a system of viscoelasticity with physical viscosity. Evolution Equations & Control Theory, 2013, 2 (2) : 337-353. doi: 10.3934/eect.2013.2.337

[6]

Martin Kružík, Ulisse Stefanelli, Jan Zeman. Existence results for incompressible magnetoelasticity. Discrete & Continuous Dynamical Systems, 2015, 35 (6) : 2615-2623. doi: 10.3934/dcds.2015.35.2615

[7]

Stefano Scrobogna. Global existence and convergence of nondimensionalized incompressible Navier-Stokes equations in low Froude number regime. Discrete & Continuous Dynamical Systems, 2020, 40 (9) : 5471-5511. doi: 10.3934/dcds.2020235

[8]

Jingrui Wang, Keyan Wang. Almost sure existence of global weak solutions to the 3D incompressible Navier-Stokes equation. Discrete & Continuous Dynamical Systems, 2017, 37 (9) : 5003-5019. doi: 10.3934/dcds.2017215

[9]

Xiaoli Li, Dehua Wang. Global solutions to the incompressible magnetohydrodynamic equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 763-783. doi: 10.3934/cpaa.2012.11.763

[10]

Mingqi Xiang, Die Hu. Existence and blow-up of solutions for fractional wave equations of Kirchhoff type with viscoelasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (12) : 4609-4629. doi: 10.3934/dcdss.2021125

[11]

Tian Ma, Shouhong Wang. Global structure of 2-D incompressible flows. Discrete & Continuous Dynamical Systems, 2001, 7 (2) : 431-445. doi: 10.3934/dcds.2001.7.431

[12]

David G. Ebin. Global solutions of the equations of elastodynamics for incompressible materials. Electronic Research Announcements, 1996, 2: 50-59.

[13]

Chun Liu. Dynamic theory for incompressible Smectic-A liquid crystals: Existence and regularity. Discrete & Continuous Dynamical Systems, 2000, 6 (3) : 591-608. doi: 10.3934/dcds.2000.6.591

[14]

D. L. Denny. Existence of solutions to equations for the flow of an incompressible fluid with capillary effects. Communications on Pure & Applied Analysis, 2004, 3 (2) : 197-216. doi: 10.3934/cpaa.2004.3.197

[15]

Xiaoli Li. Global strong solution for the incompressible flow of liquid crystals with vacuum in dimension two. Discrete & Continuous Dynamical Systems, 2017, 37 (9) : 4907-4922. doi: 10.3934/dcds.2017211

[16]

Keyan Wang. On global regularity of incompressible Navier-Stokes equations in $\mathbf R^3$. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1067-1072. doi: 10.3934/cpaa.2009.8.1067

[17]

Yasemin Şengül. Viscoelasticity with limiting strain. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 57-70. doi: 10.3934/dcdss.2020330

[18]

Donatella Donatelli, Corrado Lattanzio. On the diffusive stress relaxation for multidimensional viscoelasticity. Communications on Pure & Applied Analysis, 2009, 8 (2) : 645-654. doi: 10.3934/cpaa.2009.8.645

[19]

Monica Conti, V. Pata. Weakly dissipative semilinear equations of viscoelasticity. Communications on Pure & Applied Analysis, 2005, 4 (4) : 705-720. doi: 10.3934/cpaa.2005.4.705

[20]

Merab Svanadze. On the theory of viscoelasticity for materials with double porosity. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 2335-2352. doi: 10.3934/dcdsb.2014.19.2335

2020 Impact Factor: 1.432

Metrics

  • PDF downloads (22)
  • HTML views (29)
  • Cited by (0)

Other articles
by authors

[Back to Top]